MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a turbo-ject single lumen peripherally inserted central venous catheter was implanted on (b)(6) "017".A crack in the hub was observed on (b)(6) 2017.The device was completely explanted and replaced with a new device.No further event information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, instructions for use (ifu), device history record, specifications, and quality control data was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.The turbo-ject single lumen peripherally inserted central venous catheter set is shipped with instructions for use which state the proper warnings, precautions, and instructions for use.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Based on the information provided and results of the investigation a definitive root cause could not be determined.Measures have been initiated to address this failure mode.Monitoring for similar complaints will continue.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6533353
Report Number1820334-2017-00735
Device Sequence Number11007799
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)181101(10)7405898
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date05/01/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;